Is this odd?? - ProTeacher Community




      
Home Join Now Search My Favorites
Help


      TEACHERS' LOUNGE ARCHIVE


Is this odd??

>

 
 
Thread Tools
NervousWreck
 
 
Guest

NervousWreck
 
 
Guest
Is this odd??
Old 08-07-2010, 06:30 AM
 
Clip to ScrapBook #1

I have had struggles with anxiety in the past. I took Lexapro for a year, ending last February. My OB/GYN told me if I needed it to just call her. With school starting and my going to a new grade level I have started having issues again so I called my dr. yesterday. Since Lexapro made me very tired she prescribed Cymbalta. I took my first one last night, went to bed at midnight feeling fine. I woke up this morning at 5 feeling more anxious than I had before. I was able to go back to sleep at about 6 and slept till 7:30, but I woke up still pretty anxious. I looked at the information that comes with the prescription and it says a possible side effect is anxiety and panic attacks to contact dr. immediately. So I called my dr. and the on call dr. called back. When I told him all that he said he didn't know much about Cymbalta because he doesn't prescribe that one, that he would just let this wear off and not take again till after I talk to my dr. on Monday. He just seemed really blah about it.

Maybe it is just my mood.


 

FLteachESE's Avatar
FLteachESE FLteachESE is offline
 
Joined: Jul 2009
Posts: 3,970
Senior Member

FLteachESE
 
FLteachESE's Avatar
 
Joined: Jul 2009
Posts: 3,970
Senior Member

Old 08-07-2010, 06:35 AM
 
Clip to ScrapBook #2

I also tried Cymbalta and had more anxiety than I had before. I did not like it at all. I went back to Lexapro and felt better- once we increased from 10 to 20 mgs.
FLteachESE is offline  
mizzreadalot's Avatar
mizzreadalot mizzreadalot is offline
 
Joined: Mar 2008
Posts: 666
Senior Member

mizzreadalot
 
mizzreadalot's Avatar
 
Joined: Mar 2008
Posts: 666
Senior Member

Old 08-07-2010, 06:54 AM
 
Clip to ScrapBook #3

I take Cymbalta and have for the last few years. The first week on it is terrible. The doctor warned me of the side effects before she started me on it otherwise I would have stopped before getting through the first week. After the first week the side effects have gone and now I really like the medication. I am not on the Cymbalta for anxiety but rather for depression. If I were you I would talk to the doctor and not take anymore. The doctor should have warned you about the terrible period of getting use to the medication and the fact this medication has serious withdraw issues.
mizzreadalot is offline  
Redundancy's Avatar
Redundancy Redundancy is offline
 
Joined: Jun 2008
Posts: 2,598
Senior Member

Redundancy
 
Redundancy's Avatar
 
Joined: Jun 2008
Posts: 2,598
Senior Member

Old 08-07-2010, 07:15 AM
 
Clip to ScrapBook #4

SSRI drugs do not work for my anxiety even though they are known to help for other people's anxiety. I really think some people have to try a lot of medication to find the one that works for them. Personally, I will never try another SSRI drug since I find them very hard to get off of since they build up in the bloodstream. My withdrawal experience from Lexapro was pure hell.

If you only suffer from anxiety and not depression, perhaps you should try a medication that only treats anxiety without treating depression as well. That has worked for me.
Redundancy is offline  
happygal's Avatar
happygal happygal is offline
 
Joined: Feb 2009
Posts: 3,773
Senior Member

happygal
 
happygal's Avatar
 
Joined: Feb 2009
Posts: 3,773
Senior Member
side effects
Old 08-07-2010, 07:16 AM
 
Clip to ScrapBook #5

don't you just love the side effects that are exactly what you are trying to avoid?

Hope you are feeling better by now.


happygal is offline  
I ♥ cats's Avatar
I ♥ cats I ♥ cats is offline
 
Joined: Nov 2005
Posts: 16,434
Senior Member

I ♥ cats
 
I ♥ cats's Avatar
 
Joined: Nov 2005
Posts: 16,434
Senior Member

Old 08-07-2010, 07:34 AM
 
Clip to ScrapBook #6

I tried Cymbalta and it gave me terrible heartburn every night. At first I thought it was just a coincidence but soon realized I don't normally have heartburn every single day! As soon as I stopped taking it, the heartburn stopped. It was strange. I don't do well with most long-term anti-anxiety meds, so now I just take Xanax as needed. That works better for me.
I ♥ cats is offline  
tia's Avatar
tia tia is offline
 
Joined: Mar 2001
Posts: 8,320
Blog Entries: 6
Senior Member

tia
 
tia's Avatar
 
Joined: Mar 2001
Posts: 8,320
Senior Member
cymbalta
Old 08-07-2010, 03:34 PM
 
Clip to ScrapBook #7

you need to wait a full week (at least!) to determine if a med will work for you. the first week of cymbalta made me dizzyish and groggy. it seemed like over the next couple months i had ALL the side effects possible---when usually, i never had side effects from meds.

i had excessive yawning (gone now).
i had extreme flatulence.
i have dry mouth (this is common with most anxiety meds).
i had constipation (still do, but it's better now).


good luck with whatever you end up taking/doing. whatever you use, make sure to use it for a good long period of time to really see how it affects you.
tia is offline  
BioAdoptMom3 BioAdoptMom3 is offline
 
Joined: Feb 2008
Posts: 69,141
Senior Member

BioAdoptMom3
 
Joined: Feb 2008
Posts: 69,141
Senior Member

Old 08-07-2010, 05:48 PM
 
Clip to ScrapBook #8

If you want more information on that side effect you might consider calling a pharmacist. Is your anxiety generalized, or does it occur just sometimes? If its not real often you might want to consider something you can take as needed, like a low dose of Xanax. That works well for me, but everyone is different.

Nancy
BioAdoptMom3 is offline  

Join the conversation! Post as a guest or become a member today. New members welcome!

 

 

>
TEACHERS' LOUNGE ARCHIVE
Thread Tools




Sign Up Now

Sign Up FREE | ProTeacher Help | BusyBoard

All times are GMT -8. The time now is 02:14 PM.


Copyright © 2019 ProTeacher®
For individual use only. Do not copy, reproduce or transmit.
source: www.proteacher.net